# SDR CSL2003F00000

- Difficulty date: July 2, 2003
- Submitted: July 17, 2003
- Operation: Air carrier
- Aircraft: N515ST
- Make and model: Cessna 414
- Aircraft serial: 4140169
- Engine: Cont TSIO520*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Part number: 641250
- Condition: Leaking
- Location: Crankshaft
- Part time: 1,259 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE OIL SEEN LEAKING UPON DESCENT FROM 20,000 FT, LEAK TRACED TO CRANKSHAFT OIL SEAL.  UPON REMOVAL SEAL WAS FOUND TO BE SEVERELY WORN ON SEALING EDGE, TO THE POINT OF BEING WORN THROUGH, AROUND APPROX 50 PERCENT OF ITS SURFACE.  NEW SEAL SOLVED PROBLEM, OLD SEAL APPEARED WEATHER CHECKED.
